MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S ANTI-HCV II REAGENT KIT; SEROLOGY TESTS USED FOR INFECTIOUS DISEASE SCREENING OF BLOOD AND PLASMA DONATIO

ABBOTT GMBH ALINITY S ANTI-HCV II REAGENT KIT; SEROLOGY TESTS USED FOR INFECTIOUS DISEASE SCREENING OF BLOOD AND PLASMA DONATIO
Catalog Number 04W56-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed false reactive alinity s anti-hcv ii results for numerous tissue and organ donors.The customer reported that for tissue donors from (b)(6) 2025, 24 donor samples were repeat reactive with the alinity s anti-hcv assay.Those 24 reactive samples were tested with nat and 19 samples were negative.Those 19 confirmed negative samples were then tested with an ortho anti-hcv assay and 13 were nonreactive and 6 were reactive.The customer was using ortho anti-hcv as their primary means of testing tissue donors from (b)(6) 2024 to (b)(6), 2025, and there were 13 donor samples that were repeat reactive.Those 13 samples were tested with nat and 8 were negative.The 8 confirmed negatives samples were tested with the alinity s anti-hcv assay and 3 were nonreactive and 5 were repeat reactive.The customer reported that for organ donors from (b)(6) 2025, 20 donor samples were repeat reactive with the alinity s anti-hcv assay.Those 20 reactive samples were tested with nat and 8 samples were negative.Those 8 confirmed negative samples were then tested with an ortho anti-hcv assay and 3 were nonreactive and 5 were reactive.The customer was using ortho anti-hcv as their primary means of testing organ donors from (b)(6) 2024 to (b)(6) 2025, and there were 28 donor samples that were repeat reactive.Those 28 reactive samples were tested with nat and 15 were negative.The 15 confirmed negatives samples were tested with the alinity s anti-hcv assay and 0 were nonreactive and 15 were repeat reactive.There was no further information provided by the customer.There was no impact to patient or donor management reported.
 
Event or Problem Description
The customer observed false reactive alinity s anti-hcv ii results for numerous tissue and organ donors.The customer reported that for tissue donors from (b)(6) 2025, 24 donor samples were repeat reactive with the alinity s anti-hcv assay.Those 24 reactive samples were tested with nat and 19 samples were negative.Those 19 confirmed negative samples were then tested with an ortho anti-hcv assay and 13 were nonreactive and 6 were reactive.The customer was using ortho anti-hcv as their primary means of testing tissue donors from august 2024 to january 26, 2025, and there were 13 donor samples that were repeat reactive.Those 13 samples were tested with nat and 8 were negative.The 8 confirmed negatives samples were tested with the alinity s anti-hcv assay and 3 were nonreactive and 5 were repeat reactive.The customer reported that for organ donors from february to(b)(6) 2025, 20 donor samples were repeat reactive with the alinity s anti-hcv assay.Those 20 reactive samples were tested with nat and 8 samples were negative.Those 8 confirmed negative samples were then tested with an ortho anti-hcv assay and 3 were nonreactive and 5 were reactive.The customer was using ortho anti-hcv as their primary means of testing organ donors from august 2024 to january 26, 2025, and there were 28 donor samples that were repeat reactive.Those 28 reactive samples were tested with nat and 15 were negative.The 15 confirmed negatives samples were tested with the alinity s anti-hcv assay and 0 were nonreactive and 15 were repeat reactive.There was no further information provided by the customer.There was no impact to patient or donor management reported.
 
Additional Manufacturer Narrative
The complaint investigation for false reactive alinity s anti-hcv ii results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.A review of tracking and trending for the product and the lot did not identify an increase in complaint activity.Device history record review did not identify any non-conformances or deviations with the likely cause lot numbers, 65252be00 and 67662be00, and complaint issue.A review of reactive rates and specificity (assuming zero prevalence) for alinity s anti-hcv ii, list number 4w56-60, and for lots 65252be00 and 67662be00, specifically, was performed utilizing field data.Cts-phx processes a small number of transplant specimens.For the purposes of this complaint evaluation, the samples known to be transplant specimens were identified (cts-phx-tr) and compared to the selected transplant peer group and the confidence interval of representative data from cadaveric specimens for the assay.Overall reactive rates and specificity (assuming 0 prevalence) of ln 4w56-60, and for lots 65252be00 and 67662be00 across cts-phx-tr, applicable transplant peer sites, and across a whole blood and plasma group were collected and assessed.Across the whole blood and plasma group the performance of lots 65252be00 and 67662be00 is within product requirements and comparable to other 4w56-60 lots analyzed in the comparison.Monthly performance comparison between cts-phx blood-screening data versus cts-phx-tr transplant data suggests that the variability in transplant specimen performance may be influenced by sample-specific or external factors rather than alinity s anti-hcv ii assay performance.The alinity s anti-hcv ii assay was designed with improved seroconversion sensitivity.Improved assay performance over assays from earlier, or even the same generation, can cause discrepant results between different serologic platforms and inconsistency on repeat testing.Cadaveric samples are noted to contain particulate matter and cellular debris from postmortem autolysis.Both are known interferents and not fully characterizable in a timely manner with current technologies and knowledge.Complete alignment of results for identical samples may not occur between methods when performing a method comparison.Differences between sample results using the past method and the new method may be due to a difference in sensitivity or specificity.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the information provided and abbott diagnostics¿ complaint investigation, alinity s anti-hcv ii, lot numbers 65252be00 and 67662be00, are performing as intended and no systemic issue or deficiency was identified.

Brand Name
ALINITY S ANTI-HCV II REAGENT KIT
Common Device Name
SEROLOGY TESTS USED FOR INFECTIOUS DISEASE SCREENING OF BLOOD AND PLASMA DONATIO
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22582816
Report Number3002809144-2025-00245
Device Sequence Number17265405
Product Code QHM
UDI-Device Identifier00380740177706
UDI-Public(01)00380740177706(17)251009(10)67662BE00
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
BL125759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2025
Device Catalogue Number04W56-60
Device Lot Number67662BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S ANTI HCV II RGT, 04W56-60, 65252BE00,; ALNTY S ANTI HCV II RGT, 04W56-60, 65252BE00.; ALNTY S SYSTEM, 06P16-01, (B)(6),; ALNTY S SYSTEM, 06P16-01, (B)(6),
Patient SexUnknown